MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reap1306 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the doctor couldn't insert the groshong, as the tip "fell off".Another device was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complainant event was confirmed and the cause was determined to be use related.One 8fr s/l groshong catheter was returned for investigation.The stylet had been removed from the catheter and the tubing was received in two segments.The catheter had been cut between the 19 and 20 cm depth marks.The cuff was not attached to the catheter and was not returned for investigation.What appeared to be blood residue was visible within the distal end of the catheter.A microscopic examination of the catheter revealed adhesive attached to the catheter at the 24cm depth mark.The cuff weave pattern was visible in the adhesive that remained on the catheter.A tactual investigation revealed elastic weakness in the 8 fr tubing between the 24 and 27 cm depth marks, which indicates that the catheter was stretched in the area of the cuff.The ifu indicates to not use the catheter if there is any evidence of mechanical damage.The condition of the returned sample indicates that the product was used.The ifu cautions that the catheter must not be forced during tunneling.The ifu states, ¿gently holding the catheter distal to the cuff while pulling the tunneler and catheter through subcutaneous tunnel should result in smooth passage of the cuff(s) through the subcutaneous tunnel.¿ a lot history review (lhr) of reap1306 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6993493
Report Number3006260740-2017-01929
Device Sequence Number13776119
Product Code LJS
UDI-Device Identifier00801741036743
UDI-Public(01)00801741036743
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7711800
Device Lot NumberREAP1306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1